| Model Number |
45-751324 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not yet returned to the manufacturer; therefore, the product evaluaton could not be performed.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
Event or Problem Description
It was reported during treatment of a pavm embolization, the coil was advanced to the treatment site with encountered resistance.The coil became stuck within the microcatheter and was not moving.The delivery pusher was withdrawn from the catheter with the implant remaining in the catheter.The catheter was withdrawn with the coil partially extending at the catheter tip.The case was completed with another coil.There was no reported patient injury or intervention.
Additional Manufacturer Narrative
The device returned for evaluation.The microcatheter and pusher used in the procedure were not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The investigation of the returned coil system found the implant severely stretched at the proximal end with the uv glue bonds in spec.Due to the missing pusher, the investigation is unable to determine if the implant was thermally detached from the pusher or separated from the pusher; however, the damage found on the implant is consistent with the device experiencing excessive retraction forces over specification during withdrawal from the catheter used in the procedure.